Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 8, 1993, 8:23 PM CDT for Okmulgee County, Wagoner County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 1993, 8:23 PM CDT (01:23 UTC)
- Expired
- May 9, 1993, 1:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Okmulgee County, OK, Wagoner County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090125 FFWTUL OKC111-145-090630- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 823 PM CDT SAT MAY 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY...WAGONER COUNTY SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS NORTHEAST OKLAHOMA WITH HEAVIER RAINS SPREADING INTO OKMULGEE AND WAGONER COUNTIES. HEAVIER RAINS ARE EXPECTED TO PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ACROSS THE WARNED AREA. THIS WILL LIKELY LEAD FLOODING PROBLEMS FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:29 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 8, 3:29 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 325 PM CDT SAT MAY 8 1993 WL KEEP WATCH AREA ISSUED EARLY THIS AFTN WITHOUT ADJUSTMENT BUT WL EXTENDED INTO SUNDAY. HVY RAINS CONT TO MOVE ACROSS N CENT/NE OK AND WL LIKELY SPREAD E DURING THE NIGHT. ECHOES LIKELY TO TRIAN ALONG OUTFLOW BDRY FROM S OF TUL THRU CENT OK. WL MENTION CHC SVR S OF BDRY E OF WTCH AREA AS AMS HAS BECOME QUITE UNSTABLE THIS AFTN. VRY SLOW PROGREESION OF SYS STILL PROGGED BY MDLS. GUD DYNAMICS EXPECTED SUNDAY SO CUD BE QUITE ACTIVE PARTICULALRLY IF SOME HTG CAN OCCUR SUN AFTN. WL HIGH POPS ACROSS MOST OF AREA THRU SUN NIGHT AND KEEP 40 TO 50 POPS ACROSS AREA MON. TUL 61/74/60/71 9765 M&LC 66/76/62/73 7785 BVO 59/73/55/68 9764 IDB 67/80/64/77 4575 ...10... .OK...FFA TONIGHT AND SUNDAY ZNS 026>031.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 60 min |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 11:54 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 3 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.